The calcineurin inhibitors (CIs) cyclosporine A and tacrolimus are essential for graft-versus-host disease prophylaxis but are associated with adverse effects, including neurotoxicity. We report a case of irreversible CI-induced neuropathic pain following allogeneic hematopoietic stem cell transplantation. The patient developed dysesthesia, electric shock-like pain, and severe itching followed by intractable analgesic-resistant pain in the lower extremities. There were no abnormal radiographic findings, and there was no improvement with a reduction of CI dosage or with administration of a calcium channel blocker. These clinical findings are similar to but inconsistent with CI-induced musculoskeletal pain syndromes previously reported in organ transplantation.
|Number of pages||3|
|Journal||International journal of hematology|
|Publication status||Published - Jun 1 2006|
- Allogeneic hematopoietic stem cell transplantation
- Calcineurin inhibitor
- Neuropathic pain
ASJC Scopus subject areas